Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Should I be concerned about dark brown stools after taking hydrocodone for pain after gallbladder surgery?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
I'm taking hydrocone for pain after my gallbladder surgery and my stools are dark brown, should I be concerned?
Posted Tue, 24 Dec 2013 in Digestion and Bowels
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Probable side effect of hydrocodone Detailed Answer: Hello Thanks for writing to XXXXXXX Hydrocodone is a narcotic analgesic and is known to cause minimal bleeding in the gastrointestinal tract and hence the dark brown stools in your situation. You should stop taking hydrocodone immediately and report to your surgeon for alternative pain control medications. It is important to know other medications you might be taking after your surgery to rule out other possible side effects and complications. Get well soon Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor